Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 177, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 7, 2016, 7:54 PM EDT for Johnston County, Nash County, Wilson County, North Carolina. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2016, 7:54 PM EDT (23:54 UTC)
- Expired
- Jul 7, 2016, 8:34 PM EDT
- In force
- 40 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Johnston County, NC, Nash County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 44 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 4:14 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 11.9 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 416 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
812
WUUS52 KRAH 072354
SVRRAH
NCC101-127-195-080045-
/O.NEW.KRAH.SV.W.0177.160707T2354Z-160708T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
754 PM EDT THU JUL 7 2016
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA...
WILSON COUNTY IN CENTRAL NORTH CAROLINA...
SOUTHERN NASH COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 845 PM EDT
* AT 754 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ZEBULON TO 9 MILES SOUTHWEST OF BAILEY TO 7
MILES NORTHEAST OF SMITHFIELD...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...NASHVILLE...WILSON...ELM CITY...DORTCHES...BAILEY...
MICRO...SELMA...RED OAK AND SHARPSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3558 7794 3560 7806 3556 7808 3553 7829
3565 7838 3578 7832 3605 7789 3591 7781
3587 7783 3583 7776 3561 7776
TIME...MOT...LOC 2354Z 247DEG 26KT 3576 7829 3569 7824 3558 7825
HAIL...<.75IN
WIND...60MPH
$$
773 follow-up statements
944
WWUS52 KRAH 080010
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
810 PM EDT THU JUL 7 2016
NCC101-080019-
/O.CAN.KRAH.SV.W.0177.000000T0000Z-160708T0045Z/
JOHNSTON NC-
810 PM EDT THU JUL 7 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JOHNSTON COUNTY
IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3558 7793 3560 7806 3559 7807 3560 7811
3563 7811 3571 7816 3576 7820 3605 7789
3591 7781 3587 7783 3583 7776 3561 7776
TIME...MOT...LOC 0009Z 251DEG 36KT 3582 7807 3576 7801 3562 7798
$$
NCC127-195-080045-
/O.CON.KRAH.SV.W.0177.000000T0000Z-160708T0045Z/
WILSON NC-NASH NC-
810 PM EDT THU JUL 7 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR WILSON AND SOUTHEASTERN NASH COUNTIES...
AT 809 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BAILEY TO NEAR WILSON TO NEAR FREMONT...MOVING
EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...NASHVILLE...WILSON...ELM CITY...DORTCHES...BAILEY...
RED OAK...SHARPSBURG...LUCAMA AND STANTONSBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3558 7793 3560 7806 3559 7807 3560 7811
3563 7811 3571 7816 3576 7820 3605 7789
3591 7781 3587 7783 3583 7776 3561 7776
TIME...MOT...LOC 0009Z 251DEG 36KT 3582 7807 3576 7801 3562 7798
HAIL...<.75IN
WIND...60MPH
$$
77790
WWUS52 KRAH 080021
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
821 PM EDT THU JUL 7 2016
NCC127-080031-
/O.CAN.KRAH.SV.W.0177.000000T0000Z-160708T0045Z/
NASH NC-
821 PM EDT THU JUL 7 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NASH COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3558 7797 3559 7801 3568 7803 3576 7809
3585 7788 3584 7785 3585 7785 3587 7783
3583 7776 3561 7776
TIME...MOT...LOC 0021Z 260DEG 36KT 3581 7793 3575 7787 3561 7784
$$
NCC195-080045-
/O.CON.KRAH.SV.W.0177.000000T0000Z-160708T0045Z/
WILSON NC-
821 PM EDT THU JUL 7 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR WILSON COUNTY...
AT 821 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ELM CITY TO NEAR WILSON TO 9 MILES NORTHEAST OF
FREMONT...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WILSON...ELM CITY...SHARPSBURG...LUCAMA...STANTONSBURG...
BLACK CREEK...SARATOGA...SIMS...WILLBANKS AND NEW HOPE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3558 7797 3559 7801 3568 7803 3576 7809
3585 7788 3584 7785 3585 7785 3587 7783
3583 7776 3561 7776
TIME...MOT...LOC 0021Z 260DEG 36KT 3581 7793 3575 7787 3561 7784
HAIL...<.75IN
WIND...60MPH
$$
77241
WWUS52 KRAH 080034
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
834 PM EDT THU JUL 7 2016
NCC195-080043-
/O.CAN.KRAH.SV.W.0177.000000T0000Z-160708T0045Z/
WILSON NC-
834 PM EDT THU JUL 7 2016
...THE SEVERE THUNDERSTORM WARNING FOR WILSON COUNTY IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING HAS
BEEN CANCELLED. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
RALEIGH.
LAT...LON 3558 7797 3559 7801 3568 7803 3576 7809
3585 7788 3584 7785 3585 7785 3587 7783
3583 7776 3561 7776
TIME...MOT...LOC 0033Z 247DEG 26KT 3584 7783 3578 7777 3564 7774
$$
77What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:20 PM EDT, 4 hours 34 minutes earlier.
Area forecast discussion, Jul 7, 3:20 PM EDT, 4 hours 34 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 320 PM EDT THU JUL 7 2016 .SYNOPSIS... A potent upper level disturbance will cross the area this afternoon and evening. Sunny skies and rising temperatures are expected on Friday and Saturday as an upper level ridge centered over the Deep South extends northeastward into the Carolinas. && .NEAR TERM /TODAY AND TONIGHT/... As of 320 PM Thursday... Potent MCV associated with the long-lived MCS that emanated from the Central Plains yesterday and later dissipated over the Southern Appalachians this morning, will track east-southeast across the Carolinas this afternoon and evening. Scattered convective development is expected across the area this afternoon and evening. Previous thinking from this morning is pretty much unchanged, with convection expected to increase in coverage and perhaps strengthen in intensity as the storms progress eastward, encountering the moderate to strong buoyancy in place east of US 1 corridor. Enhanced 40-45kt 700 mb flow in close proximity to the wave could certainly support a potential for damaging winds, particularly east of Hwy 1 where DCAPE approaches 1000 J/Kg. In the wake of the wave exiting east of the area, convection should diminish west to east during the late evening. Lows tonight in the lower to mid 70s. && .SHORT TERM /FRIDAY AND FRIDAY NIGHT/... As of 320 pm Thursday... Central NC will remain along the southern fringes of the mid-level westerlies as a compact upper trough progresses eastward across the Great Lakes. An upper level trigger is not as readily discernible as past days, however isolated to scattered storms will be possible across the area Friday afternoon given the continued potential for upstream disturbances/convection to influence the area, but more importantly given the advection of an elevated mixed layer plume into the area tomorrow afternoon and evening. If convection is present(most likely needs to propagate into the area since the EML will also cap weaker lift), moderate to strong destabilization of 2500-3500 J/Kg of MLCAPE and effective shear of 20 to 25 kts will support a risk of damaging thunderstorm wind gusts. Expect sunny skies with highs in the mid/upper 90s. Diurnal heating/mixing in the presence of an EML could allow sfc dewpoints to mix out to some degree during the afternoon, particularly from the Triangle north and west. As such, heat indices could approach advisory criteria(105 F)across the southern portions of the forecast area. Confidence is not high enough yet to include at this time, but will continue to mention in the HWO and a heat advisory may be issued in subsequent forecast issuance. Lows Friday night in the lower to mid 70s. && .LONG TERM /SATURDAY THROUGH THURSDAY/... As of 100 PM Thursday... Saturday and Saturday Night: Ahead of an approaching front, instability will climb through the roof, especially in the east as we heat up under an impressive elevated mixed layer featuring lapse rates >7C/km. Weak shear and a strong cap below the EML are progged as enough to suppress potential high-based convection even as SB CAPEs potentially exceed 3K Joules. Meanwhile, drying will be underway in the northwest with the front sagging south of the area and PW's falling below 1.5 inches during the afternoon/evening. As such, will maintain ongoing PoP-less forecast except for addition of a slight chance in the southeast where weak low level convergence with the frontal zone could be enough to force a connection between surface-based and mid level instability. Highs still looking like mid 90s north and upper 90s south. Mins Saturday night will be a bit cooler than the previous morning under clear skies with a modestly drier airmass in place - still seasonable, though, in the upper 60s northwest to lower 70s across the east. Sunday through Thursday: High temperatures will be seasonal (85 to 90) through the period, with minor day to day fluctuations driven by the whims of cloud coverage and precip distribution. The frontal zone will slow and stall in the vicinity of the NC/SC border Sunday, providing a focus for convection, mainly diurnally driven, across the south. A short wave ridge migrates east over the Atlantic coast by Wednesday, but should provide only modest suppression with a very moist airmass trapped below and the lingering diffuse frontal zone remaining as a tangible feature likely to focus convection each day. As such, will maintain chance diurnal PoPs slightly weighted towards the south given the uncertainty in timing and extent of mesoscale features that might tilt the PoP distribution one way or another. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... As of 147 PM Thursday... 24-hr TAF Period: Brief periods of sub-vfr conditions are likely to affect all terminals this afternoon/evening as scattered to numerous thunderstorms develop in response to a potent upper level disturbance moving through the region this evening. Thunderstorm wind gusts of 40-50kts could accompany the stronger storms. In the wake of the disturbance convection will diminish from west to east between 00 to 06z. As has been the case the past two mornings, isolated pockets of fog will be possible Friday morning in areas that receive heavy rainfall. Looking Ahead: Isolated to scattered diurnal showers and storms will be possible through early next week, but with generally VFR conditions otherwise expected. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Vincent NEAR TERM...CBL SHORT TERM...CBL LONG TERM...mlm AVIATION...CBL
Hazardous weather outlook, Jul 7, 4:18 PM EDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 418 PM EDT THU JUL 7 2016 NCZ011-026>028-041>043-075>078-083>086-088-089-082030- HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-MOORE-LEE- HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 418 PM EDT THU JUL 7 2016 ...SEVERE THUNDERSTORM WATCH 349 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE FOOTHILLS AND WESTERN PIEDMONT THIS AFTERNOON AS AN UPPER LEVEL DISTURBANCE APPROACHES FROM THE WEST. THUNDERSTORMS WILL INCREASE IN COVERAGE AND POSSIBLY ORGANIZE INTO A LINE AS THEY TRACK EASTWARD THROUGH THE TRIANGLE AND INTO THE COASTAL PLAIN LATE THIS AFTERNOON AND EVENING. A FEW STORMS COULD BECOME SEVERE AND PRODUCE DAMAGING WINDS...PRIMARILY ALONG AND EAST OF THE HIGHWAY 1 CORRIDOR. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HEAT INDICES OF 100 TO 105 DEGREES ARE LIKELY DURING THE AFTERNOON HOURS ON FRIDAY...PRIMARILY FROM THE TRIANGLE SOUTHWARD INTO THE SANDHILLS AND EASTWARD INTO THE COASTAL PLAIN. A HEAT ADVISORY MAY BE NEEDED ACROSS PORTIONS OF CENTRAL NORTH CAROLINA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ007>010-021>025-038>040-073-074-082030- PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-DAVIDSON-RANDOLPH-CHATHAM-STANLY-MONTGOMERY- 418 PM EDT THU JUL 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE FOOTHILLS AND WESTERN PIEDMONT THIS AFTERNOON AS AN UPPER LEVEL DISTURBANCE APPROACHES FROM THE WEST. THUNDERSTORMS WILL INCREASE IN COVERAGE AND POSSIBLY ORGANIZE INTO A LINE AS THEY TRACK EASTWARD THROUGH THE TRIANGLE AND INTO THE COASTAL PLAIN LATE THIS AFTERNOON AND EVENING. A FEW STORMS COULD BECOME SEVERE AND PRODUCE DAMAGING WINDS...PRIMARILY ALONG AND EAST OF THE HIGHWAY 1 CORRIDOR. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HEAT INDICES OF 100 TO 105 DEGREES ARE LIKELY DURING THE AFTERNOON HOURS ON FRIDAY...PRIMARILY FROM THE TRIANGLE SOUTHWARD INTO THE SANDHILLS AND EASTWARD INTO THE COASTAL PLAIN. A HEAT ADVISORY MAY BE NEEDED ACROSS PORTIONS OF CENTRAL NORTH CAROLINA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 7, 6:57 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
657 PM EDT THU JUL 7 2016
NCZ040>042-077-080000-
JOHNSTON NC-WAKE NC-CHATHAM NC-HARNETT NC-
657 PM EDT THU JUL 7 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CENTRAL JOHNSTON...
SOUTHWESTERN WAKE...SOUTHEASTERN CHATHAM AND NORTHEASTERN HARNETT
COUNTIES UNTIL 800 PM EDT...
AT 656 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES WEST OF FUQUAY-VARINA...OR 13 MILES SOUTHWEST OF CARY...MOVING
EAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CARY...SMITHFIELD...GARNER...FUQUAY-VARINA...CLAYTON...ANGIER...
APEX...HOLLY SPRINGS...FLOWERS AND SHEARON HARRIS RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3546 7833 3552 7897 3553 7898 3554 7900
3570 7900 3573 7832
TIME...MOT...LOC 2256Z 271DEG 23KT 3562 7892
77Local storm report, Jul 7, 7:02 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
702 PM EDT THU JUL 7 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM TSTM WND DMG 3 ENE ELLERBE 35.09N 79.71W
07/07/2016 RICHMOND NC 911 CALL CENTER
POWER LINES DOWN NEAR INTERSECTION OF GREEN
LAKE ROAD AND HAYWARD PARKER ROAD.
&&
RAHSpecial weather statement, Jul 7, 7:09 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
709 PM EDT THU JUL 7 2016
NCZ010-026-027-080000-
WARREN NC-NASH NC-FRANKLIN NC-
709 PM EDT THU JUL 7 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHERN WARREN...
NORTH CENTRAL NASH AND NORTHERN FRANKLIN COUNTIES UNTIL 800 PM EDT...
AT 709 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
FRANKLINTON...OR NEAR LOUISBURG...MOVING EAST AT 20 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LOUISBURG...FRANKLINTON...CASTALIA...CENTERVILLE...ARCOLA...
AVENTON AND INGLESIDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3632 7798 3626 7797 3620 7801 3618 7798
3619 7797 3618 7795 3606 7793 3606 7847
3612 7851 3618 7849 3616 7846 3617 7844
3616 7842 3623 7838 3623 7834 3625 7832
TIME...MOT...LOC 2309Z 263DEG 19KT 3614 7840
77Special weather statement, Jul 7, 7:14 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
714 PM EDT THU JUL 7 2016
NCZ023>025-080000-
DURHAM NC-ORANGE NC-ALAMANCE NC-
714 PM EDT THU JUL 7 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF DURHAM...CENTRAL
ORANGE AND SOUTHEASTERN ALAMANCE COUNTIES UNTIL 800 PM EDT...
AT 714 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HILLSBOROUGH...MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DURHAM...CHAPEL HILL...HILLSBOROUGH...MEBANE...LAKE MICHIE...
GORMAN...CANE CREEK RESERVOIR...SCHLEY...
ENO RIVER STATE PARK AND ROLLINGVIEW MARINA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3609 7881 3609 7879 3607 7878 3607 7875
3603 7875 3602 7874 3603 7872 3601 7870
3596 7872 3592 7931 3612 7931 3621 7880
TIME...MOT...LOC 2314Z 261DEG 26KT 3604 7919
77Local storm report, Jul 7, 7:20 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
720 PM EDT THU JUL 7 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND GST POPE AFB 35.17N 79.01W
07/07/2016 M58 MPH CUMBERLAND NC ASOS
REPORTED AT POPE AIR FORCE BASE.
&&
RTELocal storm report, Jul 7, 7:50 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
750 PM EDT THU JUL 7 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM TSTM WND DMG DUNN 35.31N 78.62W
07/07/2016 HARNETT NC PUBLIC
MULTIPLE TREES AND POWERLINES DOWN IN THE
DUNN AREA.
&&
NWS RALEIGH NC
IRIS SYSTEMThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 3:46 PM EDT | Special Weather Statement | RAH | Wake | 59 min |
| Jul 7, 4:02 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett | 43 min |
| Jul 7, 4:08 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Johnston, Wake | 52 min |
| Jul 7, 4:14 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 46 min |
| Jul 7, 4:45 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wake | 45 min |
| Jul 7, 4:49 PM EDT | Special Weather Statement | RAH | Johnston | 41 min |
| Jul 7, 4:54 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Sampson, Wayne | 36 min |
| Jul 7, 5:16 PM EDT | Special Weather Statement | RAH | Stanly | 59 min |
| Jul 7, 5:17 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Johnston, Wayne, Wilson | 58 min |
| Jul 7, 5:37 PM EDT | Special Weather Statement | RAH | Davidson, Randolph | 53 min |
| Jul 7, 5:46 PM EDT | Special Weather Statement | RAH | Sampson | 44 min |
| Jul 7, 5:54 PM EDT | Special Weather Statement | RAH | Richmond | 51 min |
| Jul 7, 6:00 PM EDT | Severe Thunderstorm Warning | RAH | Moore, Richmond, Scotland | 45 min |
| Jul 7, 6:07 PM EDT | Special Weather Statement | RAH | Sampson | 38 min |
| Jul 7, 6:14 PM EDT | Special Weather Statement | RAH | Moore | 31 min |
| Jul 7, 6:17 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Guilford, Randolph | 41 min |
| Jul 7, 6:21 PM EDT | Special Weather Statement | RAH | Wayne | 54 min |
| Jul 7, 6:26 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Lee, Montgomery, Moore, Richmond, Scotland | 34 min |
| Jul 7, 6:50 PM EDT | Special Weather Statement | RAH | Wayne | 40 min |
| Jul 7, 6:57 PM EDT | Special Weather Statement | RAH | Johnston | 63 min |
| Jul 7, 6:57 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke, Lee, Moore | 33 min |
| Jul 7, 7:09 PM EDT | Special Weather Statement | RAH | Franklin | 51 min |
| Jul 7, 7:14 PM EDT | Special Weather Statement | RAH | Durham, Orange | 46 min |
| Jul 7, 7:19 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wake | 56 min |
| Jul 7, 7:29 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson | 46 min |
| Jul 7, 7:58 PM EDT | Special Weather Statement | RAH | Franklin, Granville, Halifax, Vance, Warren | 77 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.